Alert archive / Wisconsin / Small Craft Advisories in 2012

Small Craft Advisory 37, NWS Green Bay, WI

May 23, 2012

NWS Green Bay, WI issued this small craft advisory at May 23, 2012, 3:44 PM CDT. It took effect at May 24, 2012, 7:00 AM CDT. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
May 23, 2012, 3:44 PM CDT (20:44 UTC)
In effect from
May 24, 2012, 7:00 AM CDT
Expired
May 25, 2012, 8:47 AM CDT
In force
26 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

300 
WHUS73 KGRB 232044
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
344 PM CDT WED MAY 23 2012

...GUSTY SOUTH WINDS AND BUILDING WAVES EXPECTED ON THURSDAY...

.SOUTH WINDS WILL INCREASE THURSDAY MORNING AHEAD OF A LOW
PRESSURE SYSTEM AND COLD FRONT. THE GUSTY WINDS WILL BUILD WAVES
THROUGH THE DAY ON THURSDAY.

LMZ521-522-541>543-240445-
/O.NEW.KGRB.SC.Y.0037.120524T1200Z-120525T1800Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
344 PM CDT WED MAY 23 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THURSDAY TO 1 PM CDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM THURSDAY TO 1 PM
CDT FRIDAY. 

* SOUTH WINDS INCREASING TO 30 KTS THURSDAY MORNING...WITH GUSTS
  TO 35 KTS POSSIBLE. WINDS WILL VEER TO THE SOUTHWEST THURSDAY
  NIGHT...THEN SLOWLY DECREASE ON FRIDAY.

* WAVES BUILDING TO 4 TO 7 FT ON LAKE MICHIGAN...AND TO 3 TO 5 FT
  ON THE BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
BERSCH
7 follow-up statements
055 
WHUS73 KGRB 240234
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
934 PM CDT WED MAY 23 2012

...GUSTY WINDS AND LARGE WAVES EXPECTED THURSDAY THROUGH FRIDAY
AFTERNOON... 

.SOUTH WINDS WILL INCREASE THURSDAY MORNING AHEAD OF A LOW
PRESSURE SYSTEM AND COLD FRONT. THE GUSTY WINDS WILL BUILD WAVES
THROUGH THE DAY ON THURSDAY. WINDS WILL SHIFT TO THE
SOUTHWEST/WEST THURSDAY EVENING AS THE COLD FRONT PUSHES ACROSS
THE AREA.

LMZ521-522-541>543-241045-
/O.CON.KGRB.SC.Y.0037.120524T1200Z-120525T1800Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
934 PM CDT WED MAY 23 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THURSDAY TO
1 PM CDT FRIDAY...

* SOUTH WINDS INCREASING TO 30 KTS THURSDAY MORNING...WITH GUSTS
  TO 35 KTS POSSIBLE. WINDS WILL VEER TO THE SOUTHWEST/WEST
  THURSDAY EVENING...THEN SLOWLY DECREASE ON FRIDAY.

* WAVES BUILDING TO 4 TO 7 FT ON LAKE MICHIGAN...AND TO 3 TO 5 
  FT ON THE BAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
BERSCH
377 
WHUS73 KGRB 241002
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
502 AM CDT THU MAY 24 2012

...GUSTY WINDS AND LARGE WAVES EXPECTED THURSDAY THROUGH FRIDAY
AFTERNOON...

.SOUTH WINDS WILL INCREASE TODAY AHEAD OF A LOW PRESSURE SYSTEM AND
COLD FRONT. THE GUSTY WINDS WILL BUILD WAVES THROUGH THE DAY. WINDS
WILL SHIFT TO THE SOUTHWEST AND WEST THURSDAY EVENING AS THE COLD
FRONT PUSHES ACROSS THE AREA.

LMZ521-522-541>543-241815-
/O.CON.KGRB.SC.Y.0037.120524T1200Z-120525T1800Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
502 AM CDT THU MAY 24 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT FRIDAY...

* SOUTH WINDS INCREASING TO 30 KTS...WITH GALE FORCE GUSTS TO 35
  KTS POSSIBLE. WINDS WILL VEER TO THE SOUTHWEST AND WEST THURSDAY
  EVENING...THEN SLOWLY DECREASE ON FRIDAY.

* WAVES BUILDING TO 4 TO 6 FT ON LAKE MICHIGAN...AND TO 3 TO 5 FT
  ON THE BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
748 
WHUS73 KGRB 241531
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1031 AM CDT THU MAY 24 2012

...GUSTY WINDS AND LARGE WAVES EXPECTED THIS AFTERNOON THROUGH
FRIDAY AFTERNOON...

.SOUTH WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON AHEAD OF A
LOW PRESSURE SYSTEM AND COLD FRONT. THE GUSTY WINDS WILL BUILD
WAVES THROUGH THE DAY AND INTO THIS EVENING. WINDS WILL SHIFT TO
THE SOUTHWEST AND WEST THURSDAY EVENING AS THE COLD FRONT PUSHES
ACROSS THE AREA.

LMZ521-522-541>543-242345-
/O.CON.KGRB.SC.Y.0037.000000T0000Z-120525T1800Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1031 AM CDT THU MAY 24 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT FRIDAY...

* SOUTH WINDS INCREASING TO 30 KTS...WITH GUSTS TO 35 KTS
  POSSIBLE. WINDS WILL VEER TO THE SOUTHWEST AND WEST THURSDAY
  EVENING...THEN SLOWLY DECREASE ON FRIDAY.

* WAVES BUILDING TO 4 TO 7 FT ON LAKE MICHIGAN...AND TO 3 TO 5 
  FT ON THE BAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
BERSCH
386 
WHUS73 KGRB 242013
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
313 PM CDT THU MAY 24 2012

...GUSTY WINDS AND LARGE WAVES EXPECTED THIS EVENING THROUGH
FRIDAY AFTERNOON...

.STRONG SOUTHERLY WINDS WILL CONTINUE AHEAD OF A LOW PRESSURE
SYSTEM AND COLD FRONT. THE GUSTY WINDS WILL BUILD WAVES THROUGH
THE EVENING. WINDS WILL SHIFT TO THE SOUTHWEST AND WEST THURSDAY
EVENING AS THE COLD FRONT PUSHES ACROSS THE AREA. WINDS AND WAVES
WILL SLOWLY DIMINISH THROUGH THE NIGHT AND FRIDAY MORNING BEFORE
FALLING BELOW HAZARDOUS LEVELS EARLY FRIDAY AFTERNOON. 

LMZ521-522-541>543-250415-
/O.CON.KGRB.SC.Y.0037.000000T0000Z-120525T1800Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
313 PM CDT THU MAY 24 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT FRIDAY...

* SOUTH WINDS INCREASING TO 30 KTS...WITH GUSTS TO 35 KTS 
  POSSIBLE. WINDS WILL VEER TO THE SOUTHWEST AND WEST THURSDAY 
  EVENING...THEN SLOWLY DECREASE ON FRIDAY. 

* WAVES BUILDING TO 4 TO 7 FT ON LAKE MICHIGAN...AND TO 3 TO 5 
  FT ON THE BAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
328 
WHUS73 KGRB 250223
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
923 PM CDT THU MAY 24 2012

...GUSTY WINDS AND LARGE WAVES EXPECTED THIS EVENING THROUGH
FRIDAY AFTERNOON...

.STRONG SOUTHERLY WINDS AND LARGE WAVES WILL CONTINUE AHEAD OF A
LOW PRESSURE SYSTEM AND COLD FRONT. WINDS WILL THEN SHIFT TO THE
SOUTHWEST AND WEST BY MIDNIGHT AS THE COLD FRONT PUSHES ACROSS THE
AREA. WINDS AND WAVES WILL SLOWLY DIMINISH THROUGH THE NIGHT AND
FRIDAY MORNING BEFORE FALLING BELOW HAZARDOUS LEVELS EARLY FRIDAY
AFTERNOON.

LMZ521-522-541>543-251030-
/O.CON.KGRB.SC.Y.0037.000000T0000Z-120525T1800Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
923 PM CDT THU MAY 24 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT FRIDAY...

* SOUTH WINDS 15 TO 25 KTS...WITH GUSTS UP TO 35 KTS POSSIBLE
  EARLY. WINDS WILL VEER TO THE SOUTHWEST AND WEST AROUND
  MIDNIGHT...THEN SLOWLY DECREASE ON FRIDAY.

* WAVES 4 TO 7 FT ON LAKE MICHIGAN...AND TO 3 TO 5 FT ON THE BAY.
  WAVE WILL SLOWLY DIMINISH AFTER WINDS TURN WEST AROUND MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
971 
WHUS73 KGRB 250911
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
411 AM CDT FRI MAY 25 2012

...GUSTY WINDS AND LARGE WAVES WILL DIMINISH THIS MORNING...

.WINDS AND WAVES WILL SLOWLY DIMINISH THIS MORNING AS LOW PRESSURE
MOVES AWAY FROM THE REGION.

LMZ521-522-541>543-251400-
/O.EXT.KGRB.SC.Y.0037.000000T0000Z-120525T1400Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
411 AM CDT FRI MAY 25 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM CDT THIS
MORNING...

* SOUTH WINDS 15 TO 25 KTS WILL DIMINISH TO 10 TO 15 KTS BY AFTERNOON.

* WAVES 3 TO 6 FT ON LAKE MICHIGAN...AND 2 TO 3 FT ON THE BAY.
  WAVES WILL SUBSIDE DURING THE DAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
346 
WHUS73 KGRB 251347
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
847 AM CDT FRI MAY 25 2012

...WIND AND WAVES SUBSIDING...


LMZ521-522-541>543-251500-
/O.CAN.KGRB.SC.Y.0037.000000T0000Z-120525T1400Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
847 AM CDT FRI MAY 25 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL
CRAFT ADVISORY. 



$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at May 23, 2:55 PM CDT, 49 minutes earlier.

Area forecast discussion, May 23, 2:55 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
255 PM CDT WED MAY 23 2012

.SHORT TERM...TNGT AND THU. MAIN FCST ISSUE WL BE THE SEVERE
WEATHER THREAT HEADED INTO THU AFTERNOON AS A CDFNT MOVES INTO WRN
WI ACCOMPANIED BY FAVORABLE MOISTURE...MID-LVL FORCING AND UPR-LVL
LIFT.

THE 19Z MSAS SFC ANALYSIS SHOWED A LARGE AREA OF HI PRES OVER THE
ERN GREAT LKS. A CDFNT STRETCHED FROM THE ND/MN BORDER SWD INTO
ERN NEBRASKA. A TIGHT PRES GRADIENT WAS BRINGING SOME GUSTY WINDS
TO THE MIDWEST WITH DEW PTS CLIMBING INTO THE 50S AS FAR NORTH AS
SRN IA. RADAR MOSAIC WAS PICKING UP SHWRS/TSTMS FROM SW TO NE MN
WITH MOST OF THE STORMS BEHAVING THEMSELVES THUS FAR.

A BROAD UPR TROF MOVES ACROSS THE ROCKIES TNGT WHILE THE ERN CONUS
UPR RDG HARDLY MOVES. THE CDFNT SLOWLY PUSHES ACROSS MN TNGT WITH
SEVERAL SHORTWAVES RIDING NE AND A COUPLED JET STRUCTURE SITUATED
OVER THE UPR MS VALLEY. MOST OF THE PCPN SHOULD BE CONFINED FROM
THE WRN THIRD OF WI WESTWARD WHERE BETTER FOCUS (CDFNT)...LIFT
(JET/FNT) AND DEEPER MOISTURE TO CO-EXIST. THERE IS A POSSIBILITY
FOR A ROGUE SHWR/ISOLATED TSTM TO PUSH TOWARD N-CNTRL WI LATE
TNGT...SO MAY NEED TO CARRY A MINIMAL POP THERE. OTHERWISE...THE
REST OF THE FCST AREA WL REMAIN DRY UNDER A VEIL OF MID AND HI
CLOUDS. TEMPS TNGT WL BE MUCH MILDER THAN LAST NGT NOT ONLY DUE TO
THE CLOUDS...BUT THE STRONG WINDS ALOFT AS 925 MB WINDS TO REACH
40 KTS. LOOK FOR READINGS TO ONLY DROP INTO THE 55 TO 60 DEG RANGE
THROUGHOUT ALL OF NE WI.

A POTENTIALLY ACTIVE DAY ON TAP ACROSS THE WRN GREAT LKS/UPR MS
VALLEY ON THU AS THE UPR TROF STRENGHTHENS DUE TO A MID-LVL SPEED
MAX...A SFC WAVE DEVELOPS ON THE CDFNT AND MOVES N-NE TO NEAR
IWD...AND GUSTY S-SW WINDS BRING GULF MSTR INTO WI. LESSER AMOUNTS
OF CLOUDS ACROSS THE ERN HALF OF WI THU MORNING WL ALLOW FOR TEMPS
TO EASILY RISE THRU THE 70S...EVENTUALLY REACHING HIGHS IN THE
LOWER TO MID 80S. GULF MSTR TO STEADILY INCREASE THRU THE DAY WITH
DEW PTS REACHING THE MID 50S IN THE AFTERNOON. CAPES SHOULD REACH
AROUND 1K J/KG AS LI'S DROP TO AROUND -4. THE CDFNT WL NOT MOVE
MUCH ON THU DUE TO THE SFC WAVE MOVING ALONG IT...WITH MOST MDLS
STILL PLACING THE BOUNDARY OVER WRN WI AT 00Z FRI. MDLS ARE ALSO
INDICATING STRONG SHEAR IN THE 0-6 KM AGL WITH VALUES GREATER THAN
75 KTS WHICH WL HELP PROVIDE SOME ROTATING UPDRAFTS. EXPECT TO SEE
TSTMS DVLP/INTENSIFY OVER WRN WI THU MORNING AND MAKE AN EWD PUSH
INTO CNTRL WI DURING THE AFTERNOON. SPC DOES HAVE MOST OF NE WI IN
A SLGT RISK OF SEVERE WEATHER THU AFTERNOON/EVENING AND WITH THE
VARIABLES LISTED ABOVE...HARD TO ARGUE. THRU THE DAYLIGHT HOURS...
HAIL AND DAMAGING WIND GUSTS WOULD BE THE PRIMARY THREATS.

.LONG TERM...THURSDAY NIGHT THROUGH NEXT WEDNESDAY.

MAIN ISSUES THIS PERIOD ON PCPN THU NIGHT AND AGAIN DURING THE
MEMORIAL DAY WEEKEND. SOME POTENTIAL FOR SEVERE WITH
THUNDERSTORMS...ESPECIALLY THU EVENING.

SOUTHWEST UPPER PATTERN INTO THE WEEKEND...SHIFTING TO MORE ZONAL
OR NORTHWEST FLOW FOR NEXT WEEK. SOME DIFFERENCE ON THE MODELS
WITH STRENGTH OF EASTERN U.S. HIGH AND SPEED OF FRONTAL MOVEMENT
FOR THE WEEKEND. LITTLE CHANGE MADE TO PREVIOUS EXTENDED...KEEPING
CATEGORICAL POPS OVER CENTRAL PORTIONS OF CWA ON THU EVENING.
LOWERED POPS/QPF A BIT ALONG THE LAKESHORE AS MAIN ENERGY/SFC WAVE
LIFTS NORTH THROUGH WESTERN LAKE SUPERIOR. INSTABILITY NOT OVERLY
EXITING...BUT SHEER AND STRENGTH OF LOW LEVEL WINDS QUITE
IMPRESSIVE. FRONT GOES THROUGH AROUND MIDNIGHT WITH HIGH PRESSURE
BUILDING IN ON FRI.

FOR THE HOLIDAY WEEKEND...WARM FRONT BEGINS TO LIFT NORTH REACHING
THE IL/WI BORDER SAT MORNING. FRONT TO CONTINUE NORTH REACHING FAR
NORTHERN WI SUN MORNING. WITH WARM FRONT NORTH AND COLD FRONT
STILL TO OUR WEST...SUN LOOKS LIKE MAINLY DRY AND WARM DAY. COLD
FRONT MOVING THROUGH LATE SUN NIGHT/MORN MORNING WILL LIMIT SEVERE
THREAT. HIGH PRESSURE BUILDS IN FOR TUE/WED WITH TEMPS RETURNING
TO NORMAL OR BELOW NORMAL.
&&

.AVIATION...AS A LOW-LVL JET CRANKS UP TO BETWEEN 40 AND 50 KTS TNGT...
WL NEED TO ADD LLWS TO ALL TAF SITES DURING THE OVERNIGHT HOURS. THE
NXT 24 HOURS ARE EXPECTED TO SEE VFR CONDITIONS TNGT AND THRU MOST
OF THU. HOWEVER...A SLOW MOVING CDFNT IS FCST TO EDGE INTO WRN WI
THU AFTERNOON WITH SHWRS AND TSTMS DEVELOPING ALONG AND BEHIND THE
FNT. SOME OF THESE STORMS WILL WORK INTO CENTRAL WI AND AFFECT THE
RHI...AUW AND CWA TAF SITES WITH VSBYS REDUCED TO MVFR UNDER ANY
THUNDERSTORMS. IN ADDITION TO THE STORMS...GUSTY SOUTH WINDS ARE
EXPECTED ON THU ACROSS ALL OF NEN WI WITH GUSTS AT THE SFC
APPROACHING 30 KTS.
&&

.MARINE...SOME DIFFERENCES BETWEEN MODELS ON LLVL WIND SPEEDS WITH
NAM SHOWING 70 KTS AT 925MB AND EURO AT 45KTS. ALL MODELS DO
AGREE ON REMAINING STRONG THU AFTERNOON AND NIGHT KEEPING THE
STRONG WINDS FROM SURFACING OVER THE LAKE. WILL ISSUE STRONG SMALL
CRAFT ATTM.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

AK/TE
Hazardous weather outlook, May 23, 3:20 PM CDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
320 PM CDT WED MAY 23 2012

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-242030-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
320 PM CDT WED MAY 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AFTERNOON
AND THURSDAY EVENING WEST OF LINE FROM MARINETTE TO GREEN BAY TO
CHILTON. THE GREATEST RISK OF SEVERE THUNDERSTORMS WILL BE FROM
3 PM TO 10 PM AND BE PRIMARILY FOCUSED ACROSS CENTRAL AND WESTERN
SECTIONS OF THE STATE. DAMAGING WINDS AND LARGE HAIL CAN BE
EXPECTED WITH THE STRONGEST STORMS.

THERE IS A CHANCE OF THUNDERSTORMS FROM TIME TO TIME FROM FRIDAY
NIGHT THROUGH MEMORIAL DAY. LOCALLY HEAVY RAINFALL IS POSSIBLE...THOUGH
THE POTENTIAL FOR SEVERE WEATHER APPEARS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-242030-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
320 PM CDT WED MAY 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AFTERNOON AND
EVENING. THESE STORMS ARE NOT EXPECTED TO BE SEVERE.

GUSTY SOUTH WINDS AND INCREASING WAVE HEIGHTS AHEAD OF AN
ADVANCING COLD FRONT WILL PRODUCE SMALL CRAFT ADVISORY CONDITIONS
ON THURSDAY. WINDS WILL SHIFT TO THE WEST THURSDAY NIGHT AND
REMAIN GUSTY INTO FRIDAY WITH A CONTINUED RISK OF SMALL CRAFT
ADVISORY CONDITIONS.

THERE IS A CHANCE OF THUNDERSTORMS FROM TIME TO TIME FROM FRIDAY
NIGHT THROUGH MEMORIAL DAY.

AK/TE

Nearby

Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.